Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by Dee, coquimti, Molly MIller, farmgirl1556 ... see all
I definitely experienced hair thinning and my hair even with conditioners is extremely dry and fly away. I have recently completed 5 years of Anastrozole and was wondering if anyone experienced their hair getting a little better after stopping? I'm sure it will never be as it was as I'm older now but one can hope. Thanks!
Liked by elizm
I just completed five years on anastrozole. My doctor said I can go off of it. I experienced hair thinning and it is very wispy and dry no matter what I use to control it. I'm hoping to see some improvement but time will tell. I'm thinking of take Biotin supplement but want to discuss with my doctor before I do.
Liked by trixie1313, lisman1408
Jump to this post
Congratulations for successfully completing treatment!! That gives hope to all of us!
Thanks so much! I guess thin wispy hair is a better option than the b/c!
Liked by Colleen Young, Connect Director
I was on Letrazole for over a year. I experienced excruciating pain and swelling fro the medication. Instead of lessening with time, it got worse. I was switched to Femara in May. I still experience pain. It isn't as intense. My fingers are extremely painful due to changes in flexibility caused by Letrazole. Please know, everyone is different. I know people who had no side effects to those that were much worse than mine. Only you are able to determine how you're effected.
Tammy, Femara and letrozole are one and the same. I hope you can talk to your oncologist to find out more. I was started with anastrozole (Arimidex) which was horrendous, then to letrozole (Femara) which wasn't quite as bad but still not well tolerated, and now have been on exemestane (Aromasin) which, for me, has relatively few problems. I do get "heat bombs" at times but not too severe; I had surgical menopause at age 44 so I see this as not quite as bad as that time and I am now 69. I also awaken a couple of times during the night. What I have found that daily walking seems to help with aches and pains. So please don't give up and talk to your oncologist about making a switch in your aromatase inhibitor. Hoping for better times ahead for you.
Liked by lisman1408
I'm confused. Letrazole is the generic name for Femara. Might you have been switched to something else like exemestane or anastrozole?
There are a lot of natural aromatase inhibitors that actually help heal your system not poison it, please look into estrohalt and dim. I would also seek an integrative dr who wants to heal and cure you from the dis-ease not fill your body with poisons that will cause more symptoms and illnesses. Detox, eat fruits and vegetables, cut out gluten and dairy. But a juicer and juice fruit – most important to get the lymphatic system moving and clearing your body of waste.
There is an incredibly long list of natural substances that have been tested for their estrogen inhibiting qualities. Just scrolling through this journal article made my head spin:
– Natural Products as Aromatase Inhibitors https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3074486/
@nataliehope, I agree that anyone who is considering a non-synthetic aromatase inhibitor that they talk to someone qualified in Integrative Cancer Care specifically. Here's more information about integrative medicine and cancer care at Mayo for example:
– Integrative medicine https://www.mayoclinic.org/tests-procedures/complementary-alternative-medicine/about/pac-20393581
Thank you@nataliehope. Am going to start on indole 3 and myomin. Eliminated all dairy and sugars. Have been juicing but was so sick from the exemestane that I had no strength to juice and no appetite to eat. It’s been five days since I am pharma free and very slowly starting to feel a bit better. I am lucky my doctor is supporting me.
Diana, I was sick in the beginning with the exemestane but was taking it on an empty stomach. Once I took it following my morning meal, I didn't have the stomach troubles anymore. I'm sorry you went through all of that and wish you the best on your pharma free regimen.
I’m so happy to hear you are pharma free! An omega juicer does all the work for you! Your body absorbs the nutrients with no work when you juice, where as in a smoothie or chewing your body has to work hard at digesting it. That’s why juicing is so healing and the number one thing to do to get your body back to healing itself! You can do this! I lost my Dad to chemo and radiation in 2019, I’ve been researching for months about the drugs and conventional medicine then I got cancer! I will never take or listen to pharma again, your body knows how to heal and wants to heal! Best of luck to you! God bless your healing!
I have been on Anastrazole/Arimidex for one year. I've had some joint pains but nothing unmanageable. I do notice my hair thinning likely due to less estrogen. I have recently been diagnosed with Gilbert's syndrome due to a slightly elevated bilirubin, which is a condition in which the liver doesn't flush bilirubin out sufficiently resulting in yellowing of the whites of your eyes or yellowing skin. I have a question out to my doctor about next steps but would be interested in hearing if any others have had this particular issue arise while on Anastrazole. Best wishes to all of you!
Hey mjay. I have been on Anastrozole since last December and my hair is also thinning and lanky. I noticed aches and pains shortly after taking it and my oncologist suggested I give it a two week rest to see if that helped. It didn't. I went back on it and after consulting with several doctors found out I had developed PMR (polymyalgia Rheumatica) for which I am now taking Prednisone. (Many posts about PMR on this board from Mayo). No one seems to know how PMR develops, but I personally think that chemo and all the chemicals associated with breast cancer lower your immune system so other nasty things creep in. Just my opinion. Good luck with your diagnosis of Gilberft's.
Thank you for your reply, NCGal. I’m sorry to hear you have now developed PMR after chemo treatment. It seems like it’s a pick your poison type of situation and hopefully we pick the right poison! I’m still awaiting my doc’s advice but I’m getting frightened of liver damage either through Gilbert’s syndrome and/or as a result of the hormone blocker. I’m trying to eat extra healthy and keep the liver clean in the meantime. I wish you all the best. Take care.
version 220.127.116.11.3.2Page loaded in 2.357 seconds